MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient had a corneal burn during sculpt and required 4 sutures to close the wound.There was no post-operative complication and no permanent damage to cornea/sclera.The patient has recovered.No additional information was provided.This report is against the opo73.Separate reports will be submitted against the veritas console, ellips handpiece and 21g tip.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, as not provided.Section d4: lot number: unknown/not provided.Section d4: model # unknown/not provided.Section d4: catalog # unknown/not provided.Section d4: expiration date: unknown, as the lot number of the device was not provided.Section d4: udi #: a complete udi # is unknown as product lot number was not provided.Section d6a: if implanted, give date: not applicable, as the tubing is not an implantable device.Section d6b: if explanted, give date: not applicable, as the tubing is not an implantable device.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the lot number of the device was not provided.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information: a j&j representative spoke with doctor who reported the following information from phone call: doctor reported that when she had the corneal burn on the grade 4 cataract, she says it occurred almost immediately once phaco was engaged, hence in her mind, she believes it could be the endocoat.It was explained that the endocoat as a dispersive is more ¿sticky¿ hence requires more careful removal as described in the direction for use (dfu).All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21939557
Report Number3012236936-2025-000123
Device Sequence Number18342958
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS SYSTEM, ELLIPS HANDPIECE, 21G TIP, HEALON.
Patient SexFemale